How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17511
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I'm having hives suddenly and I am on Cipro. Do I need to call

Customer Question

I'm having hives suddenly and I am on Cipro. Do I need to call 911?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.
If the reaction is limited to hives or similar skin reactions, there is no need to be seen emergently, so it is not necessary to call 911.
There would be a different level of concern if there were systemic symptoms, and particularly if there is any shortness of breath or wheezing. But as long as the symptoms are limited to hives, then it would be fine to simply stop the Cipro and also take some oral antihistamines to ease the hives reaction.
Of course, after stopping the Cipro, there would also need to be some consideration of an alternative antibiotic, but that would depend upon what infection is being treated. Since all antibiotics require a prescription, you would need to contact your doctor, but it usually would not require contacting 911.
If I can provide any further information, please let me know.
Customer: replied 1 year ago.
Great answer!
Expert:  Dr. D. Love replied 1 year ago.
I am glad I could be of assistance.
Please remember to provide a positive rating so that I am credited for assisting you.